Risks of Estrogen-only Therapy Fade Once Treatment is Stopped

by Dr. Trupti Shirole on  April 6, 2011 at 9:57 PM Women Health News
RSS Email Print This Page Comment
Font : A-A+

It has been found that the risk of suffering a stroke from estrogen-only hormone replacement therapy (HRT) gradually fades with time once the treatment is stopped. This study comes as good news for women in their postmenopausal age as these women are more likely to resort to hormone therapy for treating menopausal symptoms like hot flashes.
 Risks of Estrogen-only Therapy Fade Once Treatment is Stopped
Risks of Estrogen-only Therapy Fade Once Treatment is Stopped

However researchers at the Washington University School of Medicine have warned that taking this hormone therapy up to 6-years is alright but if extended beyond that then it will always be risky. Earlier studies had linked hormonal therapy with increased risk of stroke, blood clots and fewer hip fractures. But this latest study has reported that the risk of stroke, blood clots, heart diseases and breast cancer comes back to normal once the treatment is stopped. However these results are applicable only for elderly women in their 50's who have undergone hysterectomy.

The study has been published in the Journal of the American Medical Association.


Source: Medindia

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Reiki and Pranic Healing 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive